...because I feel like we are sinking. It's been a rough couple of weeks. The good news is, physical therapy is going well, Jenna loves Miss Shirley. She has her custom made orthotics in her second brand new pair of sneakers in as many months and she loves those too. She is a flip flop and barefoot kind of girl so I though this would be a battle. She LOVES to wear them so I guess that means they feel good.
Now for the bad; Jenna "Bean" is having her surgery this Wednesday. She needs tubes in her ears and an adenoidectomy; routine surgery for a normal, healthy child. Life with a JIA child is NEVER normal and or routine. To prepare her body for surgery her rheumatologist wanted her off her MTX and Humira and the ENT wanted her off the Motrin. The rheum felt that given how long she has been on them, 2 skipped doses shouldn't affect her at all if any. WRONG. Friday May 20th was her last given dose, Friday May 27th was her first skipped dose. By Tuesday May 31st she was miserable. She came home from school complaining that her knees hurt and she wasn't able to fully extend them. I tried to get her into the tub to loosen her up, but she couldn't extend her legs to get them under the water. She laid on her hip and that worked. Since then we have noticed her fatigue worsen. All this time we thought it was a side effect of her meds. Obviously it's the disease. Also joining in on the flare up party is both feet, one ankle, both elbows and a random few digits, this is on top of both knees flaring too. Miss Shirley could see that she was compensating for pain even while doing her PT in the water this past Saturday. Her teachers at church yesterday could see that she was tired and she simply wasn't herself. She has a very grim, stone set face. If she can get through the surgery with no issues then she can have her meds again this Friday. I pray that they work just as quickly as they stopped.
Now, seeing her suffer is bad enough. Knowing that she CLEARLY is nowhere near even a medicated remission is what stinks the most. I want her OFF these meds!!!!! Seeing what a couple skipped doses is doing to her, now we see we still have a LONG road ahead. ):